Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 24, NWS Bismarck, ND

May 29, 2014Adams County, Hettinger County, Stark County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2014, 4:34 PM MDT for Adams County, Hettinger County, Stark County, North Dakota. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2014, 4:34 PM MDT (22:34 UTC)
Expired
May 29, 2014, 5:30 PM MDT
In force
56 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adams County, ND, Hettinger County, ND, Stark County, ND

The radar

The Bismarck radar (KBIS), 155 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:40 PM MDTHAIL 1.757 N Bucyrus, NDA FEW LARGE GOLFBALL SIZE HAILSTONES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:45 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-558 J/kg
Mixed-layer LCL
1617 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WUUS53 KBIS 292234
SVRBIS
NDC001-041-089-292330-
/O.NEW.KBIS.SV.W.0024.140529T2234Z-140529T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM MDT THU MAY 29 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
  CENTRAL HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHEASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 530 PM MDT

* AT 429 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTH OF TAYLOR TO 8 MILES WEST OF
  HETTINGER...AND MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  HETTINGER AND REGENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4595 10298 4690 10264 4672 10210 4594 10260
TIME...MOT...LOC 2233Z 216DEG 45KT 4685 10241 4600 10275

HAIL...1.00IN
WIND...60MPH

$$

VINING
2 follow-up statements
943 
WWUS53 KBIS 292303
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
603 PM CDT THU MAY 29 2014

NDC001-041-089-292330-
/O.CON.KBIS.SV.W.0024.000000T0000Z-140529T2330Z/
ADAMS ND-HETTINGER ND-STARK ND-
503 PM MDT THU MAY 29 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
STARK...CENTRAL HETTINGER AND WESTERN ADAMS COUNTIES UNTIL 530 PM
MDT...

AT 500 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF GOLDEN VALLEY TO 9 MILES SOUTHWEST
OF MOTT...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL SIZED HAIL 7 MILES      
         NORTH OF BUCYRUS.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
         TO ROOFS...SIDING...WINDOWS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN HETTINGER AND SOUTHEASTERN STARK
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4595 10298 4690 10264 4672 10210 4594 10260
TIME...MOT...LOC 2303Z 216DEG 45KT 4715 10208 4630 10243

HAIL...1.75IN
WIND...<50MPH

$$

VINING
171 
WWUS53 KBIS 292325
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
625 PM CDT THU MAY 29 2014

NDC001-041-089-292335-
/O.EXP.KBIS.SV.W.0024.000000T0000Z-140529T2330Z/
ADAMS ND-HETTINGER ND-STARK ND-
525 PM MDT THU MAY 29 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STARK...CENTRAL
HETTINGER AND WESTERN ADAMS COUNTIES WILL EXPIRE AT 630 PM CDT/530 PM
MDT/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4595 10298 4690 10264 4672 10210 4594 10260
TIME...MOT...LOC 2325Z 216DEG 45KT 4737 10184 4652 10220

$$

VINING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:28 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 29, 3:28 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
428 PM CDT THU MAY 29 2014

.UPDATE...
ISSUED AT 428 PM CDT THU MAY 29 2014

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 03Z FOR MUCH OF CENTRAL
AND WESTERN ND. CELLS BEGINNING TO DEVELOP ACROSS SOUTHWEST ND ALONG
COLD FRONT THAT IS SLOWLY MOVING EASTWARD. SPC MESO ANALYSIS PAGE
CONTINUES TO SHOW ABUNDANT INSTABILITY WITH CAPE OF 2000-3000 J/KG
ALONG AND AHEAD OF THE FRONT ALTHOUGH BEST SHEAR LAGS INSTABILITY
AXIS SOMEWHAT. EXPECTING TO BE ENOUGH OVERLAP OF SHEAR/INSTABILITY
TO SUPPORT MAINLY WIND/HAIL THREAT WITH STORMS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)

ISSUED AT 230 PM CDT THU MAY 29 2014

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE THUNDERSTORMS
DEVELOPING THIS AFTERNOON/EARLY EVENING...CONTINUING AND SLOWLY
MOVING EAST TONIGHT INTO FRIDAY. A FEW SEVERE STORMS WILL BE
POSSIBLE. DETAILS BELOW.

CURRENTLY...UPPER LEVEL RIDGE AXIS ACROSS THE EASTERN DAKOTAS WITH
A STRONG S/WV TROUGH/CLOSED LOW LIFTING NORTHEAST INTO WESTERN
SASKATCHEWAN. THIS PUTS SOUTHWESTERLY FLOW ALOFT ACROSS THE
MONTANA ROCKIES AND WESTERN DAKOTAS. AT THE SURFACE... TROUGH OF
LOW PRESSURE JUST NOW CROSSING THE MONTANA/NORTH DAKOTA BORDER
WITH WINDS SHIFTING TO WESTERLY AT SIDNEY AND BAKER MONTANA. WINDS
HAVE REMAINED RATHER GUSTY EAST OF THE TROUGH ACROSS CENTRAL NORTH
DAKOTA WHERE GUSTS HAVE RANGED FROM 40 TO JUST OVER 50 MPH FROM
MORTON AND BURLEIGH COUNTIES NORTH AND NORTHEAST INTO NORTH
CENTRAL PORTIONS OF THE STATE. WILL MAINTAIN THE WIND ADVISORY AS
IS...ISSUED ABOUT AN HOUR OR TWO AGO THROUGH THE AFTERNOON HOURS.
MODELS IN GOOD AGREEMENT LIFTING THE STRONGER MID LEVEL WINDS INTO
CANADA BY 00Z...AS WELL AS RELAXING THE PRESSURE GRADIENT WITH
TIME.

HIGH RESOLUTION/SHORT TERM MODELS STILL IN GREAT AGREEMENT THAT
THE SFC TROUGH AXIS/COLD FRONTAL BOUNDARY WILL BE THE FOCUS FOR
CONVECTION MID TO LATE THIS AFTERNOON/EARLY EVENING AS THE MID
LEVEL CAPPING INVERSION ERODES WITH THE APPROACH OF AN UPPER
LEVEL SPEED MAX LIFTING NORTH AND EAST ACROSS MONTANA. INITIAL
DEVELOPMENT STILL A BIT UNCERTAIN...BUT MODELS IN GENERAL
AGREEMENT THUNDERSTORMS DEVELOPING ACROSS WESTERN SOUTH DAKOTA
FIRST PERHAPS OVER THE BLACK HILLS BY 20-21Z...THEN
NORTH/NORTHEAST ALONG THE FRONTAL BOUNDARY THEREAFTER.
THUNDERSTORMS THEN CONTINUE TO DEVELOP/MOVE NORTHEAST ALONG THE
BOUNDARY TONIGHT...WITH STORM COVERAGE INCREASING SLOWLY EAST
WITH THE FRONTAL MOVEMENT.

THE LATEST SPC DAY 1 OUTLOOK NOW HAS A SLIGHT RISK AREA ALONG A
NARROW AXIS ALONG THE FRONT...INCLUDING SOUTHWEST AND CENTRAL
PORTIONS OF NORTH DAKOTA...MAINLY DURING THE DAYLIGHT HOURS WITH
THE SEVERE THREAT DIMINISHING WITH DARK. MLCAPE VALUES ARE RISING
INTO THE 1500 TO 2500 J/KG RANGE NEAR THE BOUNDARY WITH EFFECTIVE
SHEAR OF 25 TO 30 KTS ALONG THE BOUNDARY. BETTER AND MORE
SUPPORTIVE SHEAR RESIDES WEST OF THE FRONT. WILL MENTION THE
POSSIBILITY OF SEVERE WEATHER IN THE HAZARDOUS WEATHER
OUTLOOK...ALTHOUGH SHOULD NOTE THE BEST CAPE WILL BE DISPLACED
FROM THE BEST SHEAR. STORM MOVEMENT SHOULD BE ROBUST WITH MEAN
STORM MOTION 30-40 KTS TO THE NORTHEAST. HOWEVER...WITH THE SLOW
EASTWARD MOVEMENT OF THE FRONT...AND STORMS EXPECTED TO REDEVELOP
ALONG THE FRONT...TRAINING THUNDERSTORMS WILL BE POSSIBILITY
ENHANCING THE POTENTIAL FOR HEAVY RAINFALL.

SFC TROUGH SLOWLY MOVES EAST FRIDAY...BECOMING QUASI-STATIONARY
OVER THE SOUTH CENTRAL EAST INTO THE JAMES AND RED RIVER VALLEY
REGIONS. THUS ANOTHER ROUND OF STRONG TO SEVERE STORMS WITH HEAVY
RAIN LIKELY ALONG TO AHEAD OF THE SFC BOUNDARY. WILL MAINTAIN A
DRY FORECAST ACROSS THE NORTHWEST QUARTER OF ND FRIDAY WITH HIGH
PRESSURE AND A STABLE AIRMASS DEVELOPING SOUTH AND EAST FROM
CANADA IN THE WAKE OF THE TROUGH.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 230 PM CDT THU MAY 29 2014

AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND
CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD.

FRIDAY EVENING...A NEARLY STATIONARY SURFACE FRONTAL BOUNDARY IS
FORECAST TO EXTEND FROM NORTHWESTERN MINNESOTA ACROSS SOUTHEASTERN
NORTH DAKOTA - INCLUDING THE JAMES RIVER VALLEY - AND INTO CENTRAL
SOUTH DAKOTA. THERE SHOULD BE ONGOING SHOWERS AND THUNDERSTORMS FROM
THE DAYTIME FRIDAY PERIOD. THIS SHOULD CONTINUE A PERIOD OF HEAVY
RAIN FRIDAY NIGHT INTO SATURDAY MORNING IN THE JAMES RIVER BASIN
EXTENDING WESTWARD INTO SOUTH CENTRAL NORTH DAKOTA IN THE SOUTHERN
MISSOURI VALLEY OF NORTH DAKOTA...SOUTH OF LAKE SAKAKAWEA.

AT UPPER LEVELS...A SEMI-PERMANENT TROUGH OVER THE ROCKIES WILL KEEP
A SOUTHWESTERLY FLOW ALOFT OVER NORTH DAKOTA. A SERIES OF UPPER
LEVEL ENERGY IMPULSES MOVING NORTHEASTWARD THROUGH THE FLOW FRIDAY
THROUGH SATURDAY MORNING WILL ENHANCE THE PRECIPITATION ALONG THE
SURFACE BOUNDARY.

THERE APPEARS TO BE A BREAK IN THE UPPER LEVEL ENERGY IMPULSES
SATURDAY LATE MORNING/EARLY AFTERNOON...BUT A REINFORCEMENT OF
IMPULSES ARRIVES SATURDAY AFTERNOON IN THE WEST...AND CONTINUES
THROUGH SUNDAY NIGHT.

HEAVY RAIN IS LOOKING LIKELY FROM BISMARCK TO CARRINGTON AND SOUTH
FRIDAY THROUGH THE SUNDAY NIGHT TIME FRAME.

THE MODELS DIFFER ON THE CHARACTER OF THE UPPER LEVEL ENERGY -
WHETHER CONTINUED TROUGHING OR A CLOSED LOW OVER THE STATE - BUT
REGARDLESS THE CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT
WEEK. THE MODELS DIFFER ON TIMING OF UPPER LEVEL IMPULSES BY
EARLY/MID WEEK NEXT WEEK...SO KEPT THE MODEL CONSENSUS WITH ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID-WEEK.

BEST CHANCES OF RAIN IN THE LONG TERM IS FRIDAY NIGHT THROUGH SUNDAY
NIGHT...BUT CHANCES CONTINUE IN EACH PERIOD OF THE FORECAST THROUGH
NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)

ISSUED AT 1228 PM CDT THU MAY 29 2014

THE FOCUS FOR THE 18Z TAF PERIOD CONTINUES TO BE THUNDERSTORMS
DEVELOPING ALONG A COLD FRONT LATER THIS AFTERNOON AND EVENING.
KMOT AND KDIK APPEAR TO HAVE THE BEST THUNDERSTORM CHANCES
INITIALLY...WITH THE CHANCES SPREADING EAST TO KBIS LATE TONIGHT.
KEPT THE CHANCES OUT OF KISN FOR NOW SINCE IT APPEARS THE ACTIVITY
MAY STAY JUST TO THE EAST. KJMS WAS ALSO KEPT DRY / VFR UNTIL
09-12Z WHEN THUNDERSTORMS WILL APPROACH THE TERMINAL. GUSTY
SOUTHERLY WINDS WILL PREVAIL AHEAD OF THE FRONT...AND TURN
NORTHERLY BEHIND IT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NDZ003>005-011>013-
019>023-034>036.

&&

UPDATE...JNS
SHORT TERM...NH
LONG TERM...JV
AVIATION...NH
Hazardous weather outlook, May 29, 1:51 PM MDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
251 PM CDT THU MAY 29 2014

NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-302000-
DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-
STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
251 PM CDT THU MAY 29 2014 /151 PM MDT THU MAY 29 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS IN EFFECT ACROSS PORTIONS OF CENTRAL NORTH
DAKOTA THIS AFTERNOON. PLEASE SEE WWW.WEATHER.GOV/BIS FOR
DETAILS.

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS
WESTERN NORTH DAKOTA THIS AFTERNOON BEFORE SPREADING EAST
THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY
AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW
STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER
VALLEY FRIDAY AFTERNOON.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY
NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ004-302000-
BOTTINEAU-
251 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS IN EFFECT ACROSS PORTIONS OF CENTRAL NORTH
DAKOTA THIS AFTERNOON. PLEASE SEE WWW.WEATHER.GOV/BIS FOR
DETAILS.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS PARTS
WESTERN NORTH DAKOTA THIS AFTERNOON BEFORE SPREADING EAST
THURSDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE LATE THURSDAY
AFTERNOON INTO THE EVENING...WITH THE MAIN THREATS EXPECTED TO BE
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ009-017-302000-
WILLIAMS-MCKENZIE-
251 PM CDT THU MAY 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NH/JV

In the hours before

Special weather statement, May 29, 11:31 AM MDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1231 PM CDT THU MAY 29 2014

NDZ002>005-010>013-019>023-034>036-292030-
BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-
MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-MORTON-BURLEIGH-KIDDER-
INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA...
NEW TOWN...MINOT...TOWNER...RUGBY...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...MANDAN...BISMARCK...STEELE
1231 PM CDT THU MAY 29 2014

...STRONG SOUTHERLY WINDS CONTINUE ACROSS CENTRAL NORTH DAKOTA...

STRONG SOUTHERLY WINDS GUSTING TO NEAR 45 MPH AT TIMES WILL
PERSIST THROUGH EARLY TO MID AFTERNOON ACROSS CENTRAL PORTIONS OF
NORTH DAKOTA...GRADUALLY WEAKENING LATER IN THE DAY. THE STRONGEST
WINDS WILL CONTINUE TO BE FOCUSED ACROSS NORTH CENTRAL NORTH
DAKOTA...INCLUDING THE CITIES OF MINOT AND RUGBY...BOTTINEAU...AND
ROLLA...WHERE PEAK WINDS TO 50 MPH ARE POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

HEINERT
Local storm report, May 29, 3:43 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
443 PM CDT THU MAY 29 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             7 WSW HAVELOCK          46.44N 102.88W
05/29/2014  E0.75 INCH       HETTINGER          ND   TRAINED SPOTTER

&&

KROLAK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:26 PM MDTWind AdvisoryBISBottineau, Burleigh, Kidder, McHenry, Mercer, Oliver and 5 more5 hr
May 29, 3:34 PM MDTSevere Thunderstorm WarningBISHettinger, Slope, Stark56 min
May 29, 4:20 PM MDTSevere Thunderstorm WarningBISDunn, Mercer, Stark55 min
May 29, 5:15 PM MDTSpecial Weather StatementBISWard30 min
May 29, 5:39 PM MDTSpecial Weather StatementBISAdams, Dunn, Hettinger, Mercer, Stark21 min
May 29, 5:46 PM MDTSpecial Weather StatementBISMorton29 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.